I have began taking 10mg Accutane capsules and my skin is breaking out horribly. I wake up to new zits, whiteheads or small pimples that turn into massive zits the very next day. My doctor says he is giving me a low dose because he doesn't want me to "flare up" but I would rather get it over with and go back to my pre clindamycin/ cystic days for a couple of months than to deal with several months of painful breakouts. Any advice is welcome, I am going to see him again in early September.
40mg Amnesteem (Accutane)
I am officially starting my 40mg dosage today. I'm very hopeful and happy because for most people being on 40mg really helps. I was previously on 10mg and I only noticed a small difference the very last week I was taking it. I wasn't able to get an appointment for exactly one month after my start date so I was without the tane for an out four days during which I broke out. Not posting pics until I really notice a difference.
Three months later...
I can definitely say that my skin is pretty clear these days. My doc put me on 50mg and I took them all of September and I have seen a nice improvement. With that being said I can't help but wonder why I never saw a drastic improvement as most people say they do (example) "two days after my first pill my skin was clear, not a single breakout!". Either way I'm happy I think (and hope) I just had my last bit of cystic breakouts along my jawline redness from previous breakouts are finally beginning to fade. I cannot wait for them to be completely gone. I've had very few side effects, the only thing that has been noticeable has been a very small bit of dry skin on my arms and dry-ish lips. I am obsessed with using Vaseline lip balm and carmex. Before Accutane I had a very oily face, it was horrible I'm glad that my body is not as dehydrated as others have gotten.
It was ACTUALLY two months
I was wrong on my last update I had only finished my second month but I am currently on my third month, still only taking 40 mg (sigh). My face used to be super oily and over the last two months it has been pretty normal and by that I mean not terribly oily which is something that I am very happy about btw. I have not gotten dry at all on my face all this peeling and dryness that most people experience is completely missing in my experience. Which is ok but it means that my cell turnover is happening very slow and that is not very good. I have re started using my retin-a at night because of this. My acne is clearing up but the redness is still very much there not to mention some pretty gnarly scars and honestly I can only deal with one thing at a time. So hopefully this retin-a speeds up the healing process and helps with my boxcar/ ice pic scars that I have. I'm still breaking out (very disappointing) I'll have about 5-6 breakouts all over my face which is frustrating to see because they're either cystic painful ones or really cartoonish, white head ones so it is a lose lose situation.
I still think these results are happening very slow. I had the same amount of breakouts when I was on clindamycin I need to get my doc to up my dosage.
Jeez this is such a long process. I would recommend to anyone just starting out to start at the highest dosage available for your weight. I just began month four today and we're finally taking 50mg. Doc says I'll be on this for 6 more months and I just want this to speed all the way up. I can't have my laser resurfacing or px until this is done. I am very thankful for my skin not being as bad as before but I cannot wait for this to be over with. I have had very little side effects my skin was so oily before I went on Accutane that these days it's like that of a normal persons, and my lips are a little dry. One more thing that I would recommend is to stay hydrated, I stopped drinking water & I was having painful bm's had a little blood on the end. It has begun to hurt less & no more blood.
I saw my doctor last Friday (today is Monday) he increased my dose to 60mg. I noticed clearing up quicker I had two breakouts from the beginning of the month that were slowly going away and after three days of taking 10 mg more they began to dry up one of them isn't even a bump anymore. I'm excited that today especially my skin has all but one tiny bump. Keep in mind my definition of tiny to another person is probably a big giant zit. I'm very excited that my skin looks decent and I can wear makeup and not have big giant bumps.
Was this review helpful? 2 others found this helpful